Diffuse Alveolar Haemorrhage Due to Clopidogrel Use in a Patient Who Had Undergone Primary Percutaneous Intervention
Adnan Kaya, Sami İlhan, Mustafa Adem Tatlısu, Bayram Köroğlu, Ahmet Öz
Keywords: Acute anterior myocardial infarction, clopidogrel use, diffuse alveolar haemorrhage, complication
Anti-thrombotic drugs are inevitable and represent the most suitable drug therapy for patients presenting with stable angina pectoris and acute coronary syndromes [unstable angina pectoris, non-ST segment elevation myocardial infarction (NSTEMI) and STEMI]. Anti-platelet and anti-coagulant drugs have reduced the incidence of death and transmural myocardial infarction in patients with acute coronary syndromes (ACSs). Besides their favourable effect in terms of inhibiting thrombus formation, they increase the risk of bleeding by inhibiting platelets in ACS by the same mechanism. Here we present a case of a patient who was admitted to our institution with chest pain and who was diagnosed with anterior myocardial infarction. After initiating anti-platelet therapy with 300 mg acetylsalicylic acid orally and 600 mg clopidogrel orally, the patient underwent primary percutaneous coronary intervention, which ended with predilatation and stent implantation of the left anterior descending artery (LAD). After 2 hours of clopidogrel ingestion, the patient presented with bloody sputum and dyspnoea in the coronary care unit just after the intervention. Thoracic high-resonance computed tomography (HRCT) revealed diffuse alveolar haemorrhage, and clopidogrel was stopped. Diffuse alveolar haemorrhage due to clopidogrel is a very rare major complication, and considering how commonly clopidogrel is used, diagnosis and management of this complication are crucial.